| Model Number |
60XLTIN |
| Medical Device Problem Code |
Defective Component (2292)
| Health Effect - Clinical Codes |
Injury (2348); No Patient Involvement (2645)
| Date of Event |
08/29/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter,bronchoscope performed with inner cannula inserted.The inner cannula pulled up (like an accordion) up, jamming the bronchoscope and ended up pulling up into the opening.Had to unlock inner cannula to remove bronchoscope.It made the inner cannula shorten from regular length.There was no patient injury.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
According to the reporter,bronchoscope performed with inner cannula inserted.The inner cannula pulled up (like an accordion), jamming the bronchoscope and ended up pulling up into the opening.Had to unlock inner cannula to remove bronchoscope.It made the inner cannula shorten from regular length.The bronch got damaged post procedure.
Additional Manufacturer Narrative
Additional information: d10, g4, h3, h6.H3 evaluation summary: a portion of device was returned for evaluation.Visual examination confirms that the main stem of the cannula has been stretched.Further examination shows that the 15mm connector and locking ring is missing from the main stem of the cannula.The reported defect can be detected on the unit returned for evaluation.The most probable root cause is the unit came under undue force when end user placed the scope in the tubing.The manufacture of device products is an automated process, at the start of each lot the team leader/designate trained production assistant carries out a first piece inspection which is crossed checked by quality control.Roving inspections are carried over the duration of each lot.If during the manufacturing of the lot the process automatically identifies any defects and rejects them from the lot.The returned unit would not have passed these inspections.Please refer to our ¿instructions for use¿ under the section ¿warnings¿ where it states ¿because of its special design, the device requires careful handling during insertion and removal.When inserting an inner cannula, use a smooth, uniform and consistent motion, using the least amount of force necessary for complete insertion.Information has been added to the database and trends will continue to be monitored.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.